MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

EDWARDS LIFESCIENCES HEMOSPHERE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number HEM1
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.Additional fda product code: dqe, qaq, mud, dxn, dsb, qms, fll.
 
Event or Problem Description
It was reported that during use, a hemosphere monitor displayed inaccurate pressure values.The cable and swan ganz module were exchanged, but the issue continued.The issue was resolved by exchanged the monitor.There were no patient injuries.The device is available for evaluation.
 
Additional Manufacturer Narrative
A product evaluation was completed on the returned monitor.The reported event was unable to be confirmed.Monitor displayed normal blood pressure readings and waveform while connected to a known working hemcsm10, hempc2k, hrs and simulator.There were no visible physical damage and no error messages observed.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.The reported issue could not be confirmed with product evaluation and no product nor process malfunction was identified.A device history record review was completed and documented that device met all specifications upon distribution.The hemosphere operator's manual states that causes of blood temperature variations include, but are not limited to: status post cardiopulmonary bypass surgery, centrally administered cooled or warmed solutions of blood products, and use of sequential compression devices.

Brand Name
HEMOSPHERE
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92604
Manufacturer (Section G)
EDWARDS LIFESCIENCE
1 edwards way
irvine CA 92614
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21595044
Report Number2015691-2025-01852
Device Sequence Number13020460
Product Code DQK
UDI-Device Identifier00690103197006
UDI-Public(01)00690103197006(11)180828
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/03/2023
Device Model NumberHEM1
Device Lot Number13811245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown